Arkansas, 2016

Flooding in Arkansas, April 30, 2016

April 30, 2016 · NWS LZK · 6 events in 4 counties and zones

Heavy rain caused flooding in parts of east and south Arkansas at the end of April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain caused flooding in parts of east and south Arkansas at the end of April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 3:14 AM CST, 18 minutes earlier.

Area forecast discussion, Apr 30, 3:14 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT APR 30 2016

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

STILL HAVE ONGOING MODERATE TO...AT TIMES...HEAVY RAINFALL ACROSS
MUCH OF THE STATE THIS MORNING. HOWEVER THE BACK EDGE OF THIS
PRECIPITATION SHIELD IS STEADILY MARCHING EAST ACROSS THE FORECAST
AREA...LYING GENERALLY ALONG A LINE FROM HARRISON THROUGH
RUSSELLVILLE AND DOWN TO ALMOST MT IDA AS OF 4AM. EXPECT THIS TO
PUSH EAST OF THE FORECAST AREA BY ROUGHLY 10AM OR SO. BEHIND THIS
PRECIP SHIELD...THE MAIN FRONTAL BOUNDARY WILL PUSH EAST THROUGH
THE STATE. EXPECT TEMPERATURES TO REBOUND FAIRLY WELL...WITH
HIGHS FORECAST TO BE IN THE MID TO UPPER 70S. THE RECOVERY OF
TEMPS COUPLED WITH THE BOUNDARY SHOULD BE ENOUGH TO FIRE OFF SOME
MORE SHOWERS...HOWEVER I EXPECT THESE TO BE FAIRLY SCATTERED
ABOUT THE AREA. HAVE SOME 30-40 PERCENT RAIN CHANCES IN THE
FORECAST THIS AFTERNOON BUT THIS MAY BE OVERDONE QUITE A BIT WHEN
ALL IS SAID AND DONE.

HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE TONIGHT...LEADING
DO A VERY NICE DAY COME SUNDAY. MOSTLY SUNNY SKIES WITH DRIER AIR
AND TEMPERATURES RANGING FROM AROUND 70 IN THE NORTHWEST TO AROUND
80 IN THE CENTRAL AND SOUTHEAST PARTS OF THE FORECAST AREA.

&&

.LONG TERM...MONDAY THROUGH FRIDAY

ANOTHER WEAK DISTURBANCE WILL APPROACH ARKANSAS FROM THE WEST
MONDAY...BUT THERE IS STILL NOTABLE DISAGREEMENT WITH HOW MUCH
RAIN THIS WILL PRODUCE IN OUR FORECAST AREA AND JUST HOW FAR NORTH
IT WILL MAKE IT. AS SUCH...ONLY HAVE CHANCE POPS IN THE FORECAST
FOR AREAS MAINLY SOUTH OF THE I-40 CORRIDOR. ZONAL UPPER FLOW LATE
MONDAY AND EARLY TUESDAY WILL THEN AMPLIFY CONSIDERABLY BY MIDWEEK
AS A SHARP UPPER RIDGE BUILDS OVER THE WEST AND A DEEP TROUGH
TAKES SHAPE OVER THE EASTERN CONUS. DRY CONDITIONS LOOK TO PREVAIL
FROM MONDAY NIGHT ONWARD...BUT THE MOST NOTABLE ASPECT OF THE LONG
TERM WILL BE THE COOLDOWN EXPECTED LATE WEEK. MOS GUIDANCE IS
YIELDING TEMPERATURES 5-7 DEGREES BELOW CLIMATOLOGY FOR THURSDAY
AND FRIDAY NEXT WEEK...WHICH IS IMPRESSIVE AT ANY TIME OF YEAR
MUCH LESS EARLY MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  59  78  54 /  60  30  10  10
CAMDEN AR         79  63  83  60 /  60  40  10  40
HARRISON AR       76  53  72  48 /  30  20   0  10
HOT SPRINGS AR    77  60  80  58 /  50  30   0  30
LITTLE ROCK   AR  78  62  81  57 /  60  30  10  20
MONTICELLO AR     78  66  82  61 /  70  40  10  30
MOUNT IDA AR      76  57  78  56 /  40  20   0  30
MOUNTAIN HOME AR  76  55  74  50 /  40  20   0  10
NEWPORT AR        76  61  79  54 /  70  40  10  10
PINE BLUFF AR     77  64  82  59 /  70  40  10  20
RUSSELLVILLE AR   77  58  78  55 /  40  20   0  20
SEARCY AR         75  61  80  56 /  60  40  10  10
STUTTGART AR      77  65  81  58 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT / LONG TERM...64
Hazardous weather outlook, Apr 29, 5:45 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT FRI APR 29 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
645 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER
AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND
LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL
AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS
BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY.

IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A
POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS
ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER
TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH
SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING.
AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND
CENTRAL ARKANSAS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY
SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN
AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN
AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO
BE THE PRIMARY THREAT AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

In the hours before

Local storm report, Apr 29, 10:15 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MENA                    34.59N  94.24W
04/29/2016                   POLK               AR   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 71

&&

EVENT NUMBER LZK1600011

CED
Local storm report, Apr 29, 10:18 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      ARKADELPHIA             34.12N  93.05W
04/29/2016                   CLARK              AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600012

CED
Local storm report, Apr 29, 10:19 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MT IDA                  34.55N  93.63W
04/29/2016                   MONTGOMERY         AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600013

CED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Saline

When
April 30, 3:32 AM CST to 11:59 PM CST
Where
Saline County, 0.98 mi W of Benton Saline Co Arp to 0.35 mi SW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.571, -92.617

Heavy rain brought flooding to the Saline River at the end of April.

Flood, Clark

When
April 30, 4:00 AM CST to 11:59 PM CST
Where
Clark County, 1.42 mi NNE of Arkadelphia to 2.13 mi ESE of Arkadelphia Muni Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.138, -93.058

Heavy rain brought flooding to the Ouachita River at the end of April.

Flood, Yell

When
April 30, 7:30 AM CST to 11:59 PM CST
Where
Yell County, 1.43 mi WNW of Danville to 1.05 mi WNW of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.057, -93.404

Heavy rain brought flooding to the Petit Jean River at the end of April.

Flood, Woodruff

When
April 30, 10:00 AM CST to 11:59 PM CST
Where
Woodruff County, 0.9 mi W of Riverside to 0.25 mi NNE of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.281, -91.246

Heavy rain brought flooding to the Cache River at the end of April.

Flood, Yell

When
April 30, 11:30 AM CST to 5:30 PM CST
Where
Yell County, 1.02 mi WNW of Gravelly to 0.7 mi W of Gravelly
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.884, -93.697

Heavy rain brought flooding to the Fourche LaFave River at the end of April.

Flood, Clark

When
April 30, 4:00 PM CST to 11:59 PM CST
Where
Clark County, 4.69 mi WSW of Britts to 3.9 mi WSW of Britts
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.880, -93.308

Heavy rain brought flooding to the Little Missouri River at the end of April.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632034, 632036, 632032, 632037, 632031, 632035.